Alert archive / Texas / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Brownsville, TX

March 7, 20254 counties in Texas

NWS Brownsville, TX issued this red flag warning at Mar 7, 2025, 1:24 PM CST for 4 counties in Texas. It took effect at Mar 8, 2025, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2025, 1:24 PM CST (19:24 UTC)
In effect from
Mar 8, 2025, 11:00 AM CST
Expired
Mar 8, 2025, 8:00 PM CST
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2025-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2025-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1055 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
107 kt
0-1 km storm-relative helicity
1055 m²/s²
0-3 km storm-relative helicity
866 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

955 
WWUS84 KBRO 071924
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
124 PM CST Fri Mar 7 2025

...RED FLAG WARNING IN EFFECT NOON SATURDAY FOR WIND AND LOW 
RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, STARR, AND BROOKS 
COUNTIES...

...A FIRE WEATHER DANGER STATEMENT IS NOW IN EFFECT FOR HIDALGO
AND INLAND KENEDY COUNTIES FROM NOON SATURDAY THROUGH SATURDAY 
EVENING...

.Dry fuels, gusty winds, and a drastic decrease in relative
humidity will provide a favorable environment for wildfires to
spread.

TXZ248-249-252-080330-
/O.UPG.KBRO.FW.A.0002.250308T1800Z-250309T0000Z/
/O.NEW.KBRO.FW.W.0002.250308T1800Z-250309T0200Z/
Zapata-Jim Hogg-Starr-
124 PM CST Fri Mar 7 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST SATURDAY FOR
THE COMBINATION OF DRY FUELS, WIND
AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, AND STARR COUNTIES...

The National Weather Service in Brownsville has issued a Red Flag
Warning for the combination of dry and cured fuels, breezy
northwest winds, and low relative humidity values, which is in effect from noon
to 8 PM CST Saturday. The Fire Weather Watch is no longer in
effect.

* AFFECTED AREA...Zapata, Jim Hogg and Starr.

* TIMING...From noon to 8 PM CST Saturday.

* WINDS...North 15 to 20 mph with gusts up to 25 mph.

* WIND...Northwest 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* TEMPERATURES...Up to 92.

* LIGHTNING...

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ250-080330-
/O.NEW.KBRO.FW.W.0002.250308T1800Z-250309T0200Z/
Brooks-
124 PM CST Fri Mar 7 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST SATURDAY FOR
THE COMBINATION OF DRY FUELS, WIND
AND LOW RELATIVE HUMIDITY FOR BROOKS COUNTY...

The National Weather Service in Brownsville has issued a Red Flag
Warning for the combination of dry and cured fuels, breezy
northwest winds, and low relative humidity values, which is in effect from noon
to 8 PM CST Saturday.

* AFFECTED AREA...Brooks.

* TIMING...From noon to 8 PM CST Saturday.

* WINDS...Northwest 15 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Up to 93.

* LIGHTNING...

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
945 
WWUS84 KBRO 080227
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
827 PM CST Fri Mar 7 2025

...RED FLAG WARNING IN EFFECT NOON SATURDAY FOR WIND AND LOW
RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, STARR, AND BROOKS
COUNTIES...

...A FIRE WEATHER DANGER STATEMENT IS NOW IN EFFECT FOR HIDALGO
AND INLAND KENEDY COUNTIES FROM NOON SATURDAY THROUGH SATURDAY
EVENING...

.Dry fuels, gusty winds, and a drastic decrease in relative
humidity will provide a favorable environment for wildfires to
spread.

TXZ248>250-252-081200-
/O.CON.KBRO.FW.W.0002.250308T1800Z-250309T0200Z/
Zapata-Jim Hogg-Brooks-Starr-
827 PM CST Fri Mar 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CST
SATURDAY FOR THE COMBINATION OF DRY FUELS, WIND AND LOW RELATIVE 
HUMIDITY FOR ZAPATA, JIM HOGG, BROOKS AND STARR COUNTIES...

The National Weather Service in Brownsville has issued a Red Flag
Warning for the combination of dry and cured fuels, breezy northwest
winds, and low relative humidity values, which is in effect from 
noon to 8 PM CST Saturday.

* AFFECTED AREA...Zapata, Jim Hogg, Brooks and Starr.

* TIMING...From noon to 8 PM CST Saturday.

* WINDS...North to northwest 15 to 20 mph with gusts up to 25 
  mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Up to 93.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
079 
WWUS84 KBRO 081150
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
550 AM CST Sat Mar 8 2025

...RED FLAG WARNING IN EFFECT NOON SATURDAY FOR WIND AND LOW
RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, STARR, AND BROOKS
COUNTIES...

...A FIRE WEATHER DANGER STATEMENT IS NOW IN EFFECT FOR HIDALGO,
INLAND KENEDY, INLAND WILLACY, AND INLAND CAMERON COUNTIES FROM 
11 AM SATURDAY THROUGH SATURDAY EVENING...

.Dry fuels, gusty winds, and a drastic decrease in relative
humidity will provide a favorable environment for wildfires to
spread.

TXZ248>250-252-090200-
/O.EXT.KBRO.FW.W.0002.250308T1700Z-250309T0200Z/
Zapata-Jim Hogg-Brooks-Starr-
550 AM CST Sat Mar 8 2025

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CST THIS EVENING FOR THE COMBINATION OF DRY FUELS, WIND AND LOW RELATIVE 
HUMIDITY FOR ZAPATA, JIM HOGG, BROOKS, AND STARR COUNTIES...

* AFFECTED AREA...Zapata, Jim Hogg, Brooks, and Starr.

* TIMING...From 11 AM this morning to 8 PM CST this evening.

* WINDS...North 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Up to 93.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
876 
WWUS84 KBRO 090215 AAA
RFWBRO

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
815 PM CST Sat Mar 8 2025

...RED FLAG WARNING HAS JUST EXPIRED...

.Diminishing winds and increasing relative humidity is occurring
across Deep South Texas and the Rio Grande Valley at this time. As
a result, the Red Flag Warning previously in effect for the western
third of Deep South Texas until 8 PM has been allowed to expire.

TXZ248>250-252-090315-
/O.EXP.KBRO.FW.W.0002.000000T0000Z-250309T0200Z/
Zapata-Jim Hogg-Brooks-Starr-
815 PM CST Sat Mar 8 2025

...RED FLAG WARNING HAS EXPIRED FOR THE COMBINATION OF DRY FUELS,
WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, BROOKS, AND
STARR COUNTIES...

Although the Red Flag Warning is no longer in effect, a Rangeland
Fire Danger Statement is likely to be needed on Sunday due to a
continued dry airmass, moderate northwesterly winds, and abundant
cured fuels.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 7, 11:39 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 7, 11:39 AM CST, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1139 AM CST Fri Mar 7 2025

...New AVIATION...

.UPDATE...
Issued at 607 AM CST Fri Mar 7 2025

See Marine Forecast Discussion below for an update on the short
term.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 257 AM CST Fri Mar 7 2025

Key Messages:

- Dry cold front Saturday bringing critical fire weather conditions

- Above average high temperatures

Expect high temperatures in the upper 80s (coastal) to mid 90s both
Friday and Saturday, rivaling previous record highs. Saturday
morning lows in the 60s, at or just above average.

Dry air currently in place allows PoPs to remain below 10% for the
short term. Southeasterly flow late Friday will introduce low-level
moisture, bringing low cloud cover and a moderate (50%) chance of
fog to Deep South Texas Saturday morning.

An upper level positively tilted trough over Southwestern CONUS will
push eastward, sending shortwaves over Western TX Friday into
Saturday. A weak surface low ahead of this trough in the central
plains will bring a dry cold front through Deep South Texas on
Saturday. Any remaining moisture is cleared out with the passage of
this front, leaving clear skies and northerly winds in its wake.
Relative humidity values below 30% are expected by Saturday
afternoon, leading to critical fire weather concerns. See Fire
Weather Discussion below.

At the local beaches, elevated winds and seas will result in a
Moderate Risk of rip currents through the short term.

&&

.LONG TERM...
(Saturday Night through Thursday)
Issued at 257 AM CST Fri Mar 7 2025

After the passage of the above-mentioned Saturday cold front, a
nearly zonal mid-level flow and abundant dry air will produce dry
weather with limited cloud cover across Deep South Texas and the
Rio Grande Valley through the period. Daytime highs will gradually
increase a few degrees each day, and even more so beginning on
Tuesday as an onshore flow redevelops and persists.

A side effect of the aforementioned abundant dry air will be
conditions that support and encourage wildfire growth and spread.
For more information, please refer to the Fire Weather section
below.

&&

.AVIATION...
(18Z TAFS)
Issued at 1133 AM CST Fri Mar 7 2025

While mostly VFR conditions are expected to continue through the
afternoon and early evening hours. However, doing overnight hours,
the ceilings are expected to drop as the southeasterly flow draws
in more low-level clouds and the SREF model continues to indicate
that there is a potential for dense fog to impact the TAF sites
close towards sunrise tomorrow. Gusty southeasterly winds are
generally expected to continue through the afternoon hours, but
should weaken during the evening hours.

&&

.MARINE...
(Today through Saturday)
Issued at 257 AM CST Fri Mar 7 2025

A Small Craft Advisory is in place for Gulf Waters 20 to 60 nm
out until 6 AM Friday. Buoy 42020, located 45 nm NE of Port
Mansfield, is reporting south-southeasterly winds just shy of 20
kts gusting to 25 kts and 6 foot seas. These have remained steady
throughout the night/early morning, but are expected to diminish
by daybreak. Conditions will continue to be monitored regarding
issuance of Small Craft Exercise Caution or extension of the
Advisory. Moderate southerly winds and slight seas will prevail
through Saturday morning. Saturday afternoon, light winds shift
onshore as a cold front works over the waters. Rain chances for
the period are less than 10 percent.

UPDATE (Today)
The Small Craft Advisory has been extended until noon for the
offshore Gulf Waters (20-60 nm). Seas at or near seven feet were
observed this morning.

(Saturday Night through Thursday)
Adverse marine conditions are anticipated along the Lower Texas
Coast Sunday through Sunday night, and again Tuesday night, due
to the passage of a cold front and an enhanced pressure gradient,
respectively. Small Craft Should Exercise Caution and Small Craft
Advisory will likely be needed in response to stronger winds
higher seas during these time periods. Otherwise, for the
remainder of the forecast period, more favorable marine conditions
will occur with light to moderate winds and low to moderate seas
likely.

&&

.FIRE WEATHER...
(Saturday)
Issued at 257 AM CST Fri Mar 7 2025

A Fire Weather Watch is in effect Saturday afternoon for Zapata, Jim
Hogg, and Starr Counties. Dry air following a cold front Saturday
will lead to critical fire weather conditions. Rapidly decreasing
moisture, gusty winds, and cured fuels provide a favorable
environment for wildfires to catch and rapidly spread.

Relative humidity (RH) values in the teens are expected across a
majority of the inland CWA. RH values are expected to meet Rangeland
Fire Discussion (RFD) criteria in Brooks, Hidalgo, Inland Kenedy,
Inland Willacy, and Inland Cameron counties, however, areal coverage
of winds aloft 15G20+ is lacking at this time.

(Sunday)
Dry air leftover from the Saturday cold front, as well as moderate
to breezy winds at the 20-foot level late in the weekend, will
result in conditions more favorable for wildfire growth and spread
on Sunday. Judging by the combination of 20-foot winds and
relative humidity percentages, the most likely scenario will be a
Rangeland Fire Danger Statement for Sunday for most of the inland
portion of the BRO CWFA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             85  68  92  57 /   0   0   0   0
HARLINGEN               90  65  95  52 /   0   0   0   0
MCALLEN                 94  67  96  56 /   0   0   0   0
RIO GRANDE CITY         93  63  91  54 /   0   0   0   0
SOUTH PADRE ISLAND      75  65  78  56 /   0   0   0   0
BAYVIEW/PORT ISABEL     84  66  89  55 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch Saturday afternoon for TXZ248-249-252.

GM...None.
&&

SHORT TERM...69-HK
LONG TERM....66-Tomaselli
AVIATION...64-Katz

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:50 AM CSTFire Weather WatchBROJim Hogg, Starr, Zapata11 hr
Mar 7, 5:42 AM CSTSmall Craft AdvisoryBRO4 hr

Nearby

Red Flag Warnings in Texas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.